MAUDE Adverse Event Report: SYNTHES GMBH CANNULATED STARDRIVE SCRWDRVR SHAFT FOR 3.0MM HCS T8; SCREWDRIVER

SYNTHES GMBH CANNULATED STARDRIVE SCRWDRVR SHAFT FOR 3.0MM HCS T8; SCREWDRIVER
Catalog Number 03.226.004
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
Device report from depuy synthes reports an event in colombia as follows: it was reported that during a procedure on (b)(6) 2024, when the bone is being drilled, the drill bit broke, leaving a part of the drill bit in the patient, which does not affect the patient.At the time of finishing screwing the first screw when the specialist handed the screwdriver it was observed that there is a breakdown in the paint.There were no complications in the surgery and it was finished without difficulty.This report is for one (1) cannulated stardrive scrwdrvr shaft for 3.0mm hcs t8.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 investigation summary: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found broken from part of the tip.The broken fragment was not returned for evaluation.Additionally, was observed slightly damage on the color marks of the 3 coating color marks.The reported allegation can be confirmed.The observed condition was identified as an end of life indicator, damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the scrdriver shaft cann t8 w/colour-marking would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dimensional inspection: n/a.Device history: part:03.226.004, lot:4l17390, manufacturing site: werk bettlach, supplier: na, release to warehouse date: 04 jul 2019, expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED STARDRIVE SCRWDRVR SHAFT FOR 3.0MM HCS T8
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19701767
Report Number8030965-2024-08371
Device Sequence Number3701490
Product Code HXX
UDI-Device Identifier07611819194304
UDI-Public07611819194304
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.226.004
Device Lot Number4L17390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2024
Initial Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILL BIT Ø2/1.15 CANN L150/48 3FLUTE F/; SCRDRIVER SHAFT CANN T8 W/COLOUR-MARKING
Patient SexUnknown